How You Can Get Stomach Gas From Antibiotics

Many people will require an antibiotic of some description at some point in their life. However, they can be left with the embarrassing result of suffering stomach gas from antibiotics. The paragraphs below will detail why this is the case, and what can be done about it.

To begin with, understand why it is necessary for you to take an antibiotic in the first place. Your entire body is prone to a bacterial infection of some description, and the most effective way of treating that is through the use of an antibiotic. So do not feel that the side effects can be avoided by not ever taking them.

Sadly, this means that after taking the drug, you are left vulnerable to those potential side effects. And the most common of these is gastrointestinal distress. And the antibiotic will cause this more often than anything else for a very good reason.

Because the drug is designed to attack bacteria, it will also attack the bacteria that lives in your gastrointestinal tract. This is the bacteria that aids in digestion, and if this is compromised, all sorts of things happen. Gas just happens to be one of those things that happens.

This can be further complicated if the bacteria that you are trying to remove with these drugs is one that affects the abdomen. You must use an antibiotic for these, as they can potentially cause an ulcer in your stomach. That said, the consequences of this medication might be more severe than most.

Among the problems caused can be an acid reflux. The bacteria may react badly in your abdomen, and this will cause the hydrochloric acid in your stomach to be present in a higher volume than it would usually be. This can lead to a reflux in the esophagus, and can cause burning there, or even lead to heartburn.

Other complaints that can result from this situation are bloating, cramps and diarrhoea. Needless to say, all of these will result in gas emissions of some form, and the best you can do is to try and minimize these. The following tips may be helpful in that respect.

Ask your doctor if you are able to drink a glass of milk before taking any medication. This can minimize some of the more pernicious side effects that such drugs have on a person’s gastrointestinal tract. Be sure to ask how long before taking the medication you can take the milk.

Another thing to ask is whether you can be prescribed anything that may help to alleviate the gaseous consequences of the medication. Again, ask how long you have to wait before you can take your antibiotic after taking something like this. A failure to do so can only make matters worse!

In summary, getting stomach gas from antibiotics is more common than many people think, but that does not make it any less awkward. However, there are ways to ensure that it does not become too problematic. Be sure to pay attention to the paragraphs above in that respect.

Leave a Reply

Your email address will not be published. Required fields are marked *